Alert archive / New York / Special Marine Warnings in 2012
Special Marine Warning 53, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Sep 21, 2012, 4:37 PM EDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2012, 4:37 PM EDT (20:37 UTC)
- Expired
- Sep 21, 2012, 5:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Ft Drum radar (KTYX), 55 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567
WHUS51 KBUF 212037
SMWBUF
LOZ044-045-064-065-212130-
/O.NEW.KBUF.MA.W.0053.120921T2037Z-120921T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
437 PM EDT FRI SEP 21 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ONTARIO FROM SODUS BAY TO STONY POINT INCLUDING MEXICO BAY
* UNTIL 530 PM EDT
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM PRODUCING STRONG WINDS OVER 35 KNOTS. THIS STORM
WAS LOCATED ABOUT 7 NM NORTHWEST OF PORT BAY...MOVING EAST AT 30
KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
FAIR HAVEN...
OSWEGO...
NINE MILE POINT...
MEXICO BAY...
SANDY POND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS AND FISHERMAN SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF
POSSIBLE REMAIN BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG
GUSTY WINDS AND HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN
PORT SHOULD NOT VENTURE OUT UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4357 7618 4354 7620 4351 7629 4352 7640
4341 7661 4334 7696 4355 7696 4383 7626
4383 7623 4368 7619 4365 7615 4362 7620
4358 7620 4357 7612 4355 7610
TIME...MOT...LOC 2036Z 255DEG 28KT 4341 7691
$$
HITCHCOCK2 follow-up statements
058
FZUS71 KBUF 212112
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
512 PM EDT FRI SEP 21 2012
LOZ044-045-064-065-212130-
/O.CON.KBUF.MA.W.0053.000000T0000Z-120921T2130Z/
512 PM EDT FRI SEP 21 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
LAKE ONTARIO FROM FAIR HAVEN TO STONY POINT INCLUDING MEXICO BAY...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS OVER
OSWEGO ABOUT 3 NM NORTHWEST OF OSWEGO...MOVING EAST AT 30 KNOTS.
THIS STRONG THUNDERSTORM WILL BE NEAR
FAIR HAVEN...
OSWEGO...
NINE MILE POINT...
MEXICO BAY AND SELKIRK BEACH...
LAT...LON 4356 7611 4357 7618 4356 7621 4354 7620
4351 7629 4352 7640 4341 7661 4337 7679
4368 7664 4383 7623 4368 7619 4365 7615
4362 7620 4358 7620
TIME...MOT...LOC 2112Z 255DEG 28KT 4351 7653
$$
HITCHCOCK923
FZUS71 KBUF 212132
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
532 PM EDT FRI SEP 21 2012
LOZ044-045-064-065-212141-
/O.EXP.KBUF.MA.W.0053.000000T0000Z-120921T2130Z/
532 PM EDT FRI SEP 21 2012
...SPECIAL MARINE WARNING HAS EXPIRED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED EAST AND
WEAKENED. A FEW THUNDERSTORMS WILL STILL PRODUCE LIGHTNING...HEAVY
RAIN AND WIND GUSTS UP TO 25 KNOTS FROM MEXICO BAY TO SANDY POND AND
STONY POINT THROUGH 6 PM. BOATERS SHOULD REMAIN IN SAFE HARBOR UNTIL
THESE STORMS PASS.
LAT...LON 4356 7611 4357 7618 4356 7621 4354 7620
4351 7629 4352 7640 4341 7661 4337 7679
4368 7664 4383 7623 4368 7619 4365 7615
4362 7620 4358 7620
TIME...MOT...LOC 2112Z 255DEG 28KT 4351 7653
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Sep 21, 4:20 PM EDT, 17 minutes earlier.
Area forecast discussion, Sep 21, 4:20 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 420 PM EDT FRI SEP 21 2012 .SYNOPSIS... WIDESPREAD RAINFALL WILL DEVELOP TONIGHT INTO SATURDAY AS A STRONG COLD FRONT PUSHES THROUGH THE REGION. BEHIND THE COLD FRONT... COLDER AIR WILL POUR OVER THE EASTERN GREAT LAKES THIS WEEKEND FOR THE START OF THE AUTUMN...WITH LAKE EFFECT RAIN SHOWERS. QUIETER WEATHER AND GRADUALLY MODERATING TEMPERATURES WILL RETURN FOR NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... REGIONAL RADARS SHOWING AN AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL WORKING THROUGH THE GENESEE VALLEY AND FINGER LAKES IN AN AREA OF MARGINAL INSTABILITY WITH SURFACE BASED CAPES AROUND 500 J/KS. THIS AREA OF CONVECTION IS IN THE VICINITY OF A DIFFUSE FRONTAL BOUNDARY HUNG UP ACROSS WESTERN NEW YORK. THIS CONVECTION WILL CONTINUE TO PUSH EAST REACHING THE NORTH COUNTRY BY EARLY EVENING. LONG WAVE TROUGH REMAINS ESTABLISHED ACROSS THE CENTRAL GREAT LAKES. POTENT SHORTWAVE SEEN ON WATER VAPOR IMAGERY THIS AFTERNOON WILL DROP INTO THE GREAT LAKES TONIGHT...SPINNING UP AN AREA OF LOW PRESSURE THAT WILL TRACK ACROSS THE OHIO VALLEY TONIGHT. WIDESPREAD SHOWERS WILL DEVELOP INTO WESTERN NEW YORK AND STRETCH TOWARDS THE NORTH COUNTRY THROUGH THE OVERNIGHT HOURS AS FRONTOGENETIC FORCING INCREASES ALONG THE BAROCLINIC ZONE...AND DEEP MOISTURE ADVECTS NORTHWARD INTO THE REGION. OVERNIGHT LOWS IN THE 50S...WITH THE MILDEST AIR LIKELY ACROSS THE FINGER LAKES WHERE LESS EVAPORATIVE COOLING FROM FALLING RAIN WILL OCCUR. SATURDAY...12Z MODELS IN GOOD AGREEMENT BRINGING SHARP COLD FRONT ACROSS THE AREA DURING THE LATE MORNING/EARLY AFTERNOON ACCOMPANIED BY WIDESPREAD RAINFALL. PRECIPITATION WILL DIMINISH BEHIND THE FRONT FROM WEST TO EAST AS MID LEVEL SLOT SURGES NORTHEAST INTO THE AREA. THERE LOOKS TO BE A SEVERAL HOUR PERIOD OF MAINLY DRY WEATHER... BEFORE SECONDARY COLD FRONT WORKS THROUGH FLOODING THE AREA WITH MUCH COOLER AIR. LAKE EFFECT/LAKE ENHANCED SHOWERS WILL BECOME MORE FAVORABLE AND BECOMING MORE DOMINANT BY LATE AFTERNOON AS FETCH BECOMES MORE FAVORABLE. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... FALL WILL CERTAINLY BE IN THE AIR THROUGH THE SHORT TERM PERIOD. A COOL AND WINDY END SECOND HALF OF THE WEEKEND IS EXPECTED ACROSS NY WITH LAKE EFFECT RAIN SHOWERS DEVELOPING EAST OF THE LAKES. ALOFT A 540 DM CUT OFF LOW WILL BE CENTERED NORTH OF LAKE SUPERIOR WITH A DEEP TROUGH EXTENDING SOUTH ACROSS MUCH OF THE EASTERN HALF OF THE CONUS SATURDAY NIGHT. ARCTIC AIR WILL BE SPILLING ACROSS THE UPPER LAKES TOWARD WESTERN NY. AT THE SURFACE...A LOW WILL BE LOCATED JUST EAST OF JAMES BAY WITH A COLD FRONT EXTENDING SOUTH ACROSS EASTERN NY DOWN TO THE DELMARVA. WESTERLY COLD AIR ADVECTION BEHIND THE FRONT WILL COOL 850MB TEMPERATURES DOWN TO AROUND 0C BY SUNDAY MORNING AND A TIGHT PRESSURE GRADIENT BETWEEN THE LOW AND AN ARCTIC SURFACE HIGH OVER THE CENTRAL PLAINS WILL KEEP THE WINDS UP. THE FOCUS FOR THIS PERIOD WILL BE ON THE LAKE EFFECT SHOWERS DEVELOPING EAST OF THE LAKES. WITH THE LAKES RUNNING AROUND +20C...SIGNIFICANT LAKE INDUCED INSTABILITY WILL BE PRESENT WITH 850 MB TEMPS DROPPING TO AROUND 0C. NAM AND GFS BUFKIT SOUNDINGS INDICATE LAKE INDUCED CAPE WILL HIT 1000-1200 J/KG WITH EQUILIBRIUM LEVELS OF 20KFT ON SUNDAY. EXPECTING BANDS OF RAIN SHOWERS WILL BRING MODERATE TO OCCASIONALLY HEAVY RAINFALL TO AREAS DOWNWIND OF THE LAKES. THE 12Z RGEM AND 09Z SREF MODELS SHOW THE BANDING BEST. THE WESTERLY FLOW AND LAKE EFFECT COULD PERSIST THROUGH SUNDAY AND INTO EARLY MONDAY UNDER CONTINUED COOL WESTERLY FLOW AS THE SURFACE HIGH SHIFTS SOUTH OF THE OHIO VALLEY. OUTSIDE OF THE BANDS OF LAKE EFFECT SOME SUNSHINE COULD BREAK OUT ACROSS THE GENESEE RIVER VALLEY INTO THE FINGER LAKES. TEMPERATURES WILL ONLY AVERAGE IN THE 50S WITH COOLER CONDITIONS IN AREAS OF SHOWERS AND POSSIBLY REACHING 60 ACROSS AREAS WITH SOME SUNSHINE. LATER MONDAY AFTERNOON INTO MONDAY NIGHT THE LAKE BANDS WILL SHUT OFF MORE OF A SOUTHWESTERLY WARM ADVECTION DEVELOPS. THIS WILL BEGIN RAISING 850 MB TEMPS UP TO AROUND +4C WHICH WILL LOWER LAPSE RATES OVER THE LAKES. LOW TEMPS THROUGH THE PERIOD WILL RUN IN THE LOW 40S FOR THE SOUTHERN TIER AND MID 40S FOR MOST OTHER LOCATIONS AWAY FROM THE WARMER LAKE SHORES. LOWS MAY DIP COLDER INTO THE MID TO UPPER 30S ACROSS THE INTERIOR SOUTHERN TIER ON SUNDAY NIGHT AND MONDAY NIGHT WHICH MAY BRING THE THREAT OF PATCHY FROST. && .LONG TERM /TUESDAY THROUGH FRIDAY/... MID TO LATE NEXT WEEK WILL FEATURE MAINLY DRY WEATHER OUTSIDE OF A CHANCE OF SHOWERS WEDNESDAY AND THURSDAY. HIGH PRESSURE WILL SHIFT FROM THE OHIO VALLEY TO THE MID ATLANTIC TUESDAY WITH A SOUTHWEST FLOW ACROSS THE GREAT LAKES AND NEW YORK. THIS WILL HELP WARM TEMPERATURES BACK TO NEAR NORMAL AFTER AN UNSETTLED SHORT TERM. SHIFTING TO WEDNESDAY THE 12Z GFS AND ECMWF BOTH SHOWS A SHORTWAVE DROPPING INTO THE BASE OF THE STUBBORN UPPER LEVEL TROUGH STILL POSITIONED OVER THE GREAT LAKES. THIS HAS ALLOWED FOR INCLUSION OF A CHANCE OF SHOWERS INTO THE FORECAST ON WEDNESDAY AND SLIGHT CHANCE ON THURSDAY. LATE IN THE WEEK THE UPPER TROUGH FINALLY LIFTS OUT ACROSS EASTERN CANADA AND CANADIAN HIGH PRESSURE SHIFTS FROM THE NORTHERN PLAINS EAST TO THE GREAT LAKES. THIS SHOULD BRING DRY WEATHER AND SUNSHINE BACK FOR FRIDAY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR FLIGHT CONDITIONS AT 18Z WILL PERSIST THROUGH THE FIRST HALF OF THE TAF PERIOD. A WEAK COLD FRONT WILL PASS THROUGH THE AREA THIS AFTERNOON TRIGGERING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. THE THUNDERSTORM ACTIVITY COULD PRODUCE LOCALLY HEAVY RAINS BRINGING A BRIEF PERIOD OF IFR CONDITIONS. A STRONGER COLD FRONT WILL NEAR THE CWA LATE IN THE TAF CYCLE...WITH STRONG FORCING AND DEEP MOISTURE BRINGING ANOTHER ROUND OF RAIN SHOWERS...WHICH COULD BE MODERATE AT TIMES ACROSS WNY. ALONG WITH THE RAIN FLIGHT CONDITIONS WILL DETERIORATE TO MVFR TO IFR...LARGELY WEST OF THE GENESEE VALLEY BY 12Z. OUTLOOK... SATURDAY...AREAS OF MVFR/IFR WITH SHOWERS. SUNDAY...VFR/MVFR WITH A CHANCE OF SHOWERS...ESPECIALLY SOUTHEAST OF THE LAKES. MONDAY THROUGH WEDNESDAY...MAINLY VFR. && .MARINE... A STRONG COLD FRONT WILL CROSS THE LOWER LAKES LATE SATURDAY MORNING/EARLY AFTERNOON. WINDS BEHIND THE FRONT WILL FRESHEN TO AT LEAST 15 TO 25 KNOTS...THERE MAY BE A BRIEF PERIOD SATURDAY EVENING WITH STRONGER WINDS THAT COULD APPROACH GALE CONDITIONS. LATER SHIFTS WILL NEED TO RAISE SMALL CRAFT ADVISORY FLAGS FROM SATURDAY AFTERNOON INTO SUNDAY. WAVE HEIGHTS ON THE EAST END OF LAKE ONTARIO COULD APPROACH 8 FEET LATE SATURDAY NIGHT/EARLY SUNDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM...SMITH LONG TERM...SMITH AVIATION...THOMAS/TMA MARINE...TMA
Hazardous weather outlook, Sep 21, 5:06 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 506 AM EDT FRI SEP 21 2012 NYZ001>005-010>014-019>021-085-220915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 506 AM EDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-220915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 506 AM EDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-220915- OSWEGO-JEFFERSON-LEWIS- 506 AM EDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON. THESE MAY CONTAIN LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
In the hours before
Special weather statement, Sep 21, 1:31 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
131 PM EDT FRI SEP 21 2012
NYZ001-211830-
NIAGARA NY-
131 PM EDT FRI SEP 21 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WITH RAINFALL RATES OF
MORE THAN AN INCH PER HOUR. THIS STORM IS ALSO CAPABLE OF PRODUCING
SMALL HAIL...AND GUSTY WINDS TO 35 MPH. THIS STORM WAS LOCATED 9
MILES SOUTHWEST OF NEWFANE...AND MOVING NORTHEAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4334 7878 4335 7868 4337 7863 4338 7854
4338 7846 4332 7847 4313 7886 4325 7896
JMSpecial weather statement, Sep 21, 2:45 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 245 PM EDT FRI SEP 21 2012 NYZ002-003-011-211945- GENESEE NY-MONROE NY-ORLEANS NY- 245 PM EDT FRI SEP 21 2012 ...STRONG STORM MOVING INTO THE AREA... * AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM CAPABLE OF PRODUCING HEAVY RAIN. THIS STORM WAS LOCATED NEAR BATAVIA...AND MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STRONG STORM MAY INCLUDE... CHURCHVILLE... SPENCERPORT... BROCKPORT... GATES-NORTH GATES AND GATES... GREECE AND ROCHESTER... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4289 7819 4300 7828 4335 7782 4318 7756 REYNOLDS
Special weather statement, Sep 21, 3:15 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
315 PM EDT FRI SEP 21 2012
NYZ003-212015-
MONROE NY-
315 PM EDT FRI SEP 21 2012
...STRONG STORM MOVING INTO THE AREA...
* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG STORM CAPABLE OF PRODUCING HEAVY RAIN. THIS STORM WAS
LOCATED NEAR SPENCERPORT...AND MOVING EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG STORM MAY INCLUDE...
GATES-NORTH GATES AND GATES...
ROCHESTER...
IRONDEQUOIT...
WEBSTER...
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4321 7783 4330 7767 4324 7755 4328 7743
4328 7739 4318 7738 4308 7779
REYNOLDSThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 1:31 PM EDT | Special Weather Statement | BUF | Niagara | 59 min |
| Sep 21, 2:45 PM EDT | Special Weather Statement | BUF | Genesee, Monroe | 60 min |
| Sep 21, 3:15 PM EDT | Special Weather Statement | BUF | Monroe | 60 min |
Nearby
Special Marine Warnings in New York, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.